MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2251-0
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
A biomedical technician (bmt) was performing service on a hemodialysis (hd) machine due to low conductivity alarms.Upon follow up with the facility manager, it was reported that the low conductivity alarms occurred during hd treatment.The actual and theoretical conductivity values are unavailable.The patient was able to complete their hd treatment with the same machine and same supplies.There was no adverse event, serious injury, nor medical intervention attributed to the reported event.Patient information is not available.There are no samples available to return for evaluation.The facility manager indicated that the reported batch was one of the lots listed on the voluntary recall list they received from fresenius.The lot number of the product was requested but is not available due to all product being discarded.
 
Additional Manufacturer Narrative
Plant investigation: a lot number was no provided.A query of orders shipped to the customer in the 3 months preceding the event revealed there were 10 different lots sent within that period.The allegation indicated the lot was captured in the recent voluntary recall list of lots with conductivity issues.Of the 10 lots shipped to the customer, only lot 20lxac091 was captured in the previously mentioned list.The other 9 lots met release specifications.As of 02/26/2021 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the (b)(6) and (b)(6) laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the (b)(6) test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac091 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac091 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).The total number of complaints for this lot met the threshold, however, due to the aforementioned capa, no other actions were taken.Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description

Brand Name
NATURALYTE 2251 2K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key11324320
Report Number3005162618-2021-00006
Device Sequence Number4139388
Product Code KPO
UDI-Device Identifier00840861101696
UDI-Public00840861101696
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number08-2251-0
Device Catalogue Number08-2251-0
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 01/28/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1